Fluttering heart . On NDT

I'm currently taking NDT and was getting on quite well until I reached 3 grains and whether that was just coincidental I'm not sure but I started to experience quite severe fluttering or Arrhythmia , it took my breath away some evenings which was when it was at its worst . I also take an adrenal supplement as I thought that it could be that that was causing it . I've dropped the dose now and the fluttering is only slight and again mainly in the evenings and when I initially lie down in bed . The big problem is now , that dropping the dose has given me hypo symptoms again , lethargy , just general weakness etc etc . I'm convinced I need a higher dose , but can't really increase . Any suggestions would be appreciated .

25 Replies

oldestnewest
  • Did you increase by a very small dose each time?

  • Yes I increased by .5 grain every two to three weeks . My latest blood results were

    T4 20.4 - 12-22.00

    T3 8.9 - 4-00-6.80

    TSH 0.02

    I thought that the T3 level seemed a bit high , so may have been the cause of the fluttering ?

  • Yes, T3 seems high. Are you taking all the right supplements to support your thyroid? Is it possible you are low on iron and this is what is causing your fatigue? Putting it kindly, there are other reasons than a dodgy thyroid for symptoms of fatigue :-)

  • Well iron is 179 , so I would say good . Also I think I'm taking just about everything to support both adrenals and thyroid . Coq10, adrenotrophic, vit c, b complex , d3, probiotics ,trace mineral complex, magnesium, and betaine hcl .

  • I have also read that if cortisol is askew, then the right adrenal supplement is important. The whole gland includes an element that raises adrenaline, which is not what one needs if cortisol is already high.

    Here is an extract I found:

    At high dose, these glandular (Adrenals) may actually trigger and precipitate adrenal crisis as the body’s ability to handle the stimulant reaches maximum tolerance level. Sufferers may experience a “wired and tired” feeling resulting in insomnia and hyper-irritability along with extreme fatigue. Third, withdrawal and rebound symptoms may surface when the glandular are stopped, evidenced by even greater fatigue. Fourth, glandular may trigger a series of paradoxical and undesirable effect, ranging from extreme fatigue, palpitation, blood pressure sensitivity, and anxiety, among others.

  • I dare say that could be the case maybe I'll try leaving off the Adreno trophic and up the vitamin c and see what happens . It's just so puzzling not to say disappointing after doing well . Also I'm getting horrendous itching on my chest area along the jawline up into the ears , which I thought was the TR I was taking maybe , but I found it eased once I took a dose ? At first it was the other way around ?

    I'm now wondering if maybe Thiroid may be a better option as it's got slightly less T3 ? I'm waiting for Urine test results to see what's going on at cellular level to see if that's got any answers .

    The good thing is that my cholesterol level has gone down from 6.8 to 4.8 , which is a bit of a drop !

  • Junep,

    Sometimes the rate of T3 acceptance in your body is slower than the amount of NDT required to replace the missing thyroid hormones and depending on your immune state (Hashimotos) and the type of possible thyroid antibody present, TSH suppression may be required to discourage thyroid activity and a possible Hashi attack.

    Also, low levels of iron and cortisol hormone can impact how all thyroid hormone meds work, and for some NDT appears more unsympathetic of nutrient deficiencies.

    Your T3 results are over-range in results above. When was the blood drawn in relation to your taking of NDT ? ? ...

  • I took NDT the evening before the draw next morning

  • When in NDT and near your sweet spot I would make all increases/decreases in quarter grains. It may not look much but it. An make a lot of difference. When I started NDT I read that once up to 2 grains then all increases should be in quarters and I still over shot!

  • I'm beginning to think that that is the way forward and am about to up by one quarter today , mind you it's really difficult dividing the tablets into quarters !

  • A pill cutter helps though some are better than others. I got once from my local chemist which was ok but then I was told Pill Mate good for really hard tablets. It's much better than the other though getting my 1.75, well I start with cutting one in halve and if I really make a mess of it which is very rare I I call the two halves my one and try the other then I use the smaller of the two halves my half and cut the other into two and easier to be accurate using the slightly bigger piece.

  • boots the chemist sell a pill cutter for around £2 - £3 and it cuts mine perfect 98% of the time

  • Don't be afraid to drop back a little if increasing doesnt seem to be working. I found it very difficult to know which way to go as being under and over can be so similar.

  • Oh yes you're telling me !

    At the moment I'm taking temperature as usually that's a good indicator for me and at the moment it's all over the place . Went up to 36.3 which is excellent for me , today back down to 35.1 . As I understand it's the adrenals with fluctuating temp but I'm supporting them ?

    Maybe I need to just fine tune the thyroid amount . Who knows its for sure I don't .

  • I thought I might be edging into adrenal problems as well and found I couldn't increase my NDT. Turned out I was taking too much anyway but once I was settled on NDT so many things slipped into place and I felt much better. I seemed to remember temperature was irrational for a while but also slightly increasing and now pretty good. I was determined to make this work so didn't give up and it did!

  • That's good to hear ! Actually my temp has fluctuated from day one and only got up to 36 when I was on 3 grains which was when the fluttering started then I went up to 3.5 and it was 36.3 and I felt much better but the fluttering was worse . Now I'm down to 2.75 and feel pretty rough awful , have only just got up as I just couldn't earlier on , but then I've had a very busy week and temp this morning is 35.3 again . However I'll increase by a quarter every couple of weeks now and see how it goes .

    However I've started taking COQ10 and the fluttering has definitely eased so fingers crossed that will help with increasing ! I certainly feel I need more than I'm on now .

  • Sadly you can't rush your body but each little show of improvement will, in time, get you a little further.

  • Oh I really hope you're right ! Thanks for the encouragement anyway .

  • I have found out from my excellent endo and having had a cardiac "event" resulting in two stents inserted in 2015, that T3 needs careful watching. I was over the range limit very slightly as I had not being tested after raising NDT.

    Very well indeed since. Your T3 looks a little high.

    janveron

  • Oh dear so was t3 the cause of your cardiac 'event' ? Also what sort of event was it ?

    That's a bit worrying !

  • I do not know for certain because I had no tests to check!! But it was an OK event because I have recovered very well.

    janveron

  • I did watch the stents being inserted - very nosy and not squeamish! I had a kink in two cardiac arteries and one had a dribble of blood getting through but the other hadn't. The stents straightened out the kinks and blood flowed. My doc son thought this to be just a personal "difficulty". No blocked arteries. I just have some bits if metal to carry around. Probably not thyroid related but cardiac chap knew nothing about thyroid!! I tried to discuss. Very fit now on Nature Throid but keeping an eye on T3.

    janveron

  • You're very brave , I couldn't have watched !

    Good to hear you're well now though . Wish I could say the same . After a good start I seem to be back to square one , exhausted , very lightheaded , bloated , the list goes on .. though I think that candida may be the culprit . So no sugar or carbs for me 😒

  • When I had managed to wean off prescription drugs for adrenal fatigue, I switched to adrenal glandular and that caused the same symptoms you describe. I have since switched to an adrenal cortex only product and the problems went away within a couple of days after stopping the glandular. It seems I cannot take anything containing adrenaline...

    Your FT4 levels seem quite high for someone on NDT, given the fact that NDT contains T3 and T4 in slightly different ratios than human thyroid glands (pigs produce slightly more T3 and less T4). If you are a good converter, having FT4 levels at the top of range can result in too much T4 being converted to T3. That, along with all the direct T3 in the NDT, can result in out-of-range FT3 levels.

  • Hi Anna , I'm pretty certain that the t3 is causing the problem . I'm on 2.75 grains now whereas I was on 3.5 before . I still get the fluttering though and it's difficult getting the balance for the energy and not getting the fluttering . I am at a loss at the moment as to what to do . I've taken an adrenal supplement from day one as I was told that was my biggest problem , and they definitely helped , but felt I needed the NDT too .

    I'm hoping the results from the urine test from Genova will shed some light !

You may also like...